Alert archive / New Jersey / Special Weather Statements in 2010

Special Weather Statement, NWS Philadelphia/Mount Holly

July 11, 2010Ocean County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 11, 2010, 6:05 PM EDT for Ocean County, New Jersey. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2010, 6:05 PM EDT (22:05 UTC)
Expired
Jul 11, 2010, 7:00 PM EDT
In force
55 min
Issued by
NWS Philadelphia/Mount Holly

County Ocean County, NJ

The radar

The Philadelphia radar (KDIX), 18 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2010-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2010-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
166 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
-45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

971 
WWUS81 KPHI 112205
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
605 PM EDT SUN JUL 11 2010

NJZ020-112300-
OCEAN NJ-
605 PM EDT SUN JUL 11 2010

...A STRONG THUNDERSTORM WILL AFFECT OCEAN COUNTY...

AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF TOMS RIVER...MOVING
SOUTHEAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR WARETOWN AND
BARNEGAT AROUND 700 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING FROM THIS STORM.

LAT...LON 3972 7423 3990 7441 3994 7434 3986 7413

$$

SZATKOWSKI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 11, 3:45 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jul 11, 3:45 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 PM EDT SUN JUL 11 2010

.SYNOPSIS...
HIGH PRESSURE LOCATED OVER WEST VIRGINIA THIS AFTERNOON WILL
BUILD TO THE EAST AND IT SHOULD INFLUENCE OUR REGION FOR TONIGHT
AND MONDAY. A FRONTAL BOUNDARY IS FORECAST TO LIFT INTO OUR REGION
ON TUESDAY BEFORE BEING PUSHED BACK TO OUR SOUTH ON WEDNESDAY. THE
FRONT IS ANTICIPATED TO RETURN FOR THE LATE PART OF THE NEW WEEK
INTO NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AT 300 PM, THERE WAS A FAIR AMOUNT OF CUMULUS OVER NORTHERN AND
EASTERN NEW JERSEY, AND OVER SOUTHEASTERN DELAWARE. THE SKY WAS
MAINLY CLEAR OVER AREAS TO THE WEST, AS WELL AS OVER THE COASTAL
WATERS. TEMPERATURES WERE MOSTLY IN THE 80S IN OUR REGION.

WE WILL KEEP THE MENTION OF ISOLATED SHOWERS AND THUNDERSTORMS
THROUGH EARLY EVENING FOR EASTERN NEW JERSEY AND SOUTHEASTERN
DELAWARE. CAPE VALUES REMAIN ABOVE 1000 J/KG IN THOSE AREAS. ALSO,
THERE IS A WEAK MID LEVEL SHORT WAVE PASSING OVERHEAD.

AFTER DARK, ALL LOCATIONS IN OUR FORECAST AREA SHOULD BECOME
MOSTLY CLEAR AS THE SHORT WAVE PASSES TO OUR EAST. TEMPERATURES
ARE ANTICIPATED TO DROP MAINLY INTO THE 60S BY MORNING.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
HIGH PRESSURE IS FORECAST TO BUILD ACROSS OUR REGION ON MONDAY,
WITH PLENTY OF SUNSHINE AND NO PRECIPITATION. TEMPERATURES SHOULD
RISE TO NEAR 90 DEGREES AT MOST LOCATIONS. LATE IN THE DAY, WE
SHOULD BEGIN TO SEE HIGH CLOUDS DRIFT OVERHEAD FROM THE WEST.

THE CONVECTION THAT WAS OVER THE MIDDLE MISSISSIPPI RIVER VALLEY
THIS AFTERNOON IS EXPECTED TO PROGRESS EASTWARD AND IT SHOULD
REACH OUR FORECAST AREA ON MONDAY NIGHT. BASED ON THE UPPER FLOW,
THE HIGHER CHANCES FOR PRECIPITATION SHOULD BE OVER EASTERN
PENNSYLVANIA AT THAT TIME. HOWEVER, WE HAVE INCLUDED THE MENTION
OF SHOWERS AND THUNDERSTORMS IN NEW JERSEY, NORTHEASTERN MARYLAND
AND DELAWARE, AS WELL.

A WARM FRONT IS FORECAST TO LIFT INTO OUR REGION ON TUESDAY. WITH
THE BOUNDARY REMAINING IN OUR VICINITY AND WITH THE INCREASE IN
LOW LEVEL MOISTURE, WE HAVE THE MENTION OF A CHANCE OF SHOWERS AND
THUNDERSTORMS FOR TUESDAY, TUESDAY NIGHT AND WEDNESDAY, WHEN
ANOTHER MID LEVEL SHORT WAVE IS ANTICIPATED TO ARRIVE.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
HOT AND HUMID WEATHER WILL REMAIN ACROSS THE AREA THROUGH THE
EXTENDED PERIOD. A FRONTAL BOUNDARY WILL LIFT TOWARD THE AREA AND
MAY PASS THROUGH ON THURSDAY INTO FRIDAY. A SLOW MOVING COLD FRONT
WILL APPROACH THE AREA OVER THE WEEKEND, AND MAY CROSS THE AREA
LATE SATURDAY INTO SUNDAY. THERE IS A CHANCE OR SLIGHT CHANCE OF
PRECIPITATION EACH DAY IN THE EXTENDED FORECAST. SEVERAL
SHORTWAVES MAY CROSS THE AREA EACH DAY, AND WITH THE HOT/HUMID
AIRMASS IN PLACE, AFTERNOON SHOWERS/THUNDERSTORMS ARE POSSIBLE AND
COULD BE STRONG. WE WILL NEED TO KEEP AN EYE ON THE POSSIBILITY OF
MORE INTENSE STORMS, BECAUSE WITH THE HOT/HUMID AIR, IT WILL BE
VERY UNSTABLE AND IT WILL NOT TAKE MUCH TO SPARK OFF SOME STORMS.
TEMPERATURES ARE EXPECTED TO BE SEVERAL DEGREES ABOVE NORMAL WITH
HIGHS IN THE UPPER 80S TO LOWER 90S, AND LOWS IN THE UPPER 60S TO
LOW 70S.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION THROUGH THE
TAF PD. AS A RESULT, VFR CONDS AND MAINLY DRY WX ARE ANTICIPATED.
A FEW TSTMS HAVE POPPED UP THIS AFTN, BUT AREAL COVERAGE IS SO
SMALL, THEY ARE NOT WORTH ANY MENTION IN THE TAFS ATTM.

THERE MAY BE SOME MVFR FOG TONIGHT AT A FEW LOCATIONS AS WELL.
OTHERWISE, GENLY W TO SW WINDS 10 KTS OR LESS ARE EXPECTED THROUGH
THE PD.

OUTLOOK...
DRY WEATHER TO CONTINUE THROUGH MONDAY...THEN THERE WILL BE A CHC
OF MAINLY AFTN/EVENING SHWRS/TSTMS BEGINNING MONDAY NIGHT THROUGH
MIDWEEK. VFR CONDS ARE ANTICIPATED OUTSIDE OF ANY TSTMS. THERE
COULD ALSO BE SOME LATE NIGHT AND EARLY MORNING VISIBILITY
RESTRICTIONS DURING THE PERIOD.

&&

.MARINE...
RATHER QUIET CONDS CONTINUE ON THE AREA WATERS AND WILL PERSIST
UNTIL AROUND WEDNESDAY WITH HIGH PRESSURE IN CONTROL. SEVERAL WEAK
LOWS/DISTURBANCES WILL MOVE ACRS THE WATERS TUESDAY INTO THURSDAY.
THESE FEATURES MAY STIR UP THE SEAS ENOUGH TO WARRANT SCA FLAGS AT
SOME POINT WED OR THU. SCT TSTMS ARE ALSO PSBL WITH THE LOWS.

&&

.TIDES/COASTAL FLOODING...
THE NEW MOON IS TODAY AND ASTRONOMICAL TIDES AND THE TIDAL
DEPARTURES HAVE BEEN RUNNING RATHER HIGH. IT LOOKS TO BE VERY
CLOSE AGAIN FOR MINOR TIDAL FLOODING ON THE NJ AND DE CSTS. SOME
SITES MAY JUST HIT CRITERIA AND OTHERS FALL JUST SHORT. WILL OPT
FOR A COASTAL FLOOD ADVISORY ATTM FOR THE EVENING TIDAL CYCLE, AS
SEVERAL PLACES WERE CLOSE LAST NIGHT AND TONIGHT'S TIDES SHOULD BE
A BIT HIGHER. TIDES WILL HAVE TO BE WATCHED FOR THE NEXT FEW
NIGHTS AS WELL AS THE ASTRONOMICALS CONTINUE TO RUN HIGH.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR NJZ013-
     014-020>027.
DE...COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
     DEZ002>004.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...IOVINO
NEAR TERM...IOVINO
SHORT TERM...IOVINO
LONG TERM...ROBERTSON
AVIATION...NIERENBERG
MARINE...NIERENBERG
TIDES/COASTAL FLOODING...NIERENBERG
Hazardous weather outlook, Jul 11, 3:50 PM EDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 PM EDT SUN JUL 11 2010

DEZ001-MDZ008-012-015-019-020-NJZ001-007>010-012-015>019-PAZ054-055-
060>062-067>071-122100-
NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-
MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
350 PM EDT SUN JUL 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-NJZ013-014-020>027-122100-
KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
350 PM EDT SUN JUL 11 2010

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-122100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
350 PM EDT SUN JUL 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 11, 4:17 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
417 PM EDT SUN JUL 11 2010

NJZ020-026-112145-
COASTAL OCEAN NJ-OCEAN NJ-
417 PM EDT SUN JUL 11 2010

...A STRONG THUNDERSTORM WILL AFFECT OCEAN COUNTY...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF TOMS RIVER...MOVING EAST AT
15 MPH. THE THUNDERSTORM WILL BE NEAR CEDAR GLEN WEST AROUND 430
PM...LEISURE VILLAGE...LAKEWOOD AROUND 445 PM...LEISURE VILLAGE
EAST...HOLIDAY CITY-DOVER AROUND 500 PM...BRICK TOWNSHIP...SILVERTON
AROUND 515 PM...MANTOLOKING AND LAVALLETTE AROUND 530 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND OCCASIONAL CLOUD TO GROUND LIGHTNING FROM THIS
STORM.

LAT...LON 3994 7405 3995 7408 3998 7408 3996 7411
      4007 7440 4015 7437 4015 7426 4010 7424
      4010 7416 4013 7411 4009 7408 4009 7402

SZATKOWSKI
Special weather statement, Jul 11, 5:38 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
538 PM EDT SUN JUL 11 2010

NJZ013-014-112230-
EASTERN MONMOUTH NJ-WESTERN MONMOUTH NJ-
538 PM EDT SUN JUL 11 2010

...A STRONG THUNDERSTORM WILL AFFECT MONMOUTH COUNTY...

AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF SANDY HOOK...MOVING
SOUTHEAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR RED BANK AROUND 545
PM...SHREWSBURY...LITTLE SILVER AROUND 600 PM...EATONTOWN...TINTON
FALLS AROUND 615 PM...OAKHURST AND WEST LONG BRANCH AROUND 630 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND OCCASIONAL CLOUD TO GROUND LIGHTNING FROM THIS
STORM.

LAT...LON 4027 7397 4023 7399 4021 7399 4015 7401
      4015 7402 4036 7424 4042 7417 4035 7396
      4034 7396

SZATKOWSKI
Special weather statement, Jul 11, 6:05 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
605 PM EDT SUN JUL 11 2010

NJZ020-112300-
OCEAN NJ-
605 PM EDT SUN JUL 11 2010

...A STRONG THUNDERSTORM WILL AFFECT OCEAN COUNTY...

AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF TOMS RIVER...MOVING
SOUTHEAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR WARETOWN AND
BARNEGAT AROUND 700 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING FROM THIS STORM.

LAT...LON 3972 7423 3990 7441 3994 7434 3986 7413

SZATKOWSKI

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 3:21 AM EDTSmall Craft AdvisoryPHI7 hr
Jul 11, 3:43 PM EDTCoastal Flood AdvisoryPHIAtlantic, Burlington, Cape May, Cumberland, Monmouth, Ocean6 hr
Jul 11, 4:17 PM EDTSpecial Weather StatementPHIOcean88 min
Jul 11, 5:38 PM EDTSpecial Weather StatementPHIMonmouth52 min
Jul 11, 6:30 PM EDTSpecial Weather StatementPHIMonmouth90 min
Jul 11, 6:38 PM EDTAreal Flood AdvisoryPHIMonmouth96 min
Jul 10, 9:35 PM EDTSpecial Weather StatementPHICaroline, Queen Anne's55 min
Jul 10, 10:20 PM EDTAreal Flood AdvisoryPHICaroline, Kent, Queen Anne's115 min
Jul 10, 11:10 PM EDTSpecial Weather StatementPHISussex65 min
Jul 10, 11:54 PM EDTSpecial Weather StatementPHISussex51 min
Jul 11, 1:01 AM EDTSpecial Weather StatementPHISussex59 min

Nearby

Special Weather Statements in New Jersey, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.